Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 8, NWS Pueblo, CO

May 25, 2009Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 25, 2009, 3:00 PM MDT for Otero County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2009, 3:00 PM MDT (21:00 UTC)
Expired
May 25, 2009, 3:47 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Otero County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 252100
SVRPUB
COC089-252200-
/O.NEW.KPUB.SV.W.0008.090525T2100Z-090525T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 400 PM MDT...

* AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES NORTHWEST OF TIMPAS...OR ABOUT 19 MILES SOUTHWEST
  OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3765 10349 3764 10396 3791 10402 3799 10381
TIME...MOT...LOC 2100Z 336DEG 19KT 3787 10387

$$
4 follow-up statements
000 
WWUS55 KPUB 252112
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT MON MAY 25 2009

COC089-252200-
/O.CON.KPUB.SV.W.0008.000000T0000Z-090525T2200Z/
OTERO CO-
312 PM MDT MON MAY 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTH CENTRAL OTERO COUNTY...

AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR TIMPAS...OR 20 MILES SOUTHWEST OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 20 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL 
OTERO COUNTY...INCLUDING TIMPAS AND HIGHWAY 350.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3787 10400 3795 10378 3765 10349 3764 10396
TIME...MOT...LOC 2111Z 336DEG 19KT 3782 10384

$$
000 
WWUS55 KPUB 252124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT MON MAY 25 2009

COC089-252200-
/O.CON.KPUB.SV.W.0008.000000T0000Z-090525T2200Z/
OTERO CO-
324 PM MDT MON MAY 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTH CENTRAL OTERO COUNTY...

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR TIMPAS...OR 19 MILES SOUTHWEST OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE SEVERE STORM WILL IMPACT TIMPAS AND HIGHWAY 350.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3785 10400 3790 10373 3765 10349 3764 10396
TIME...MOT...LOC 2124Z 335DEG 13KT 3781 10382

$$
000 
WWUS55 KPUB 252133
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT MON MAY 25 2009

COC089-252200-
/O.CON.KPUB.SV.W.0008.000000T0000Z-090525T2200Z/
OTERO CO-
333 PM MDT MON MAY 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTH CENTRAL OTERO COUNTY...

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR TIMPAS...OR 19 MILES SOUTHWEST OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE SEVERE STORM WILL IMPACT TIMPAS AND HIGHWAY 350.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3784 10392 3790 10373 3765 10349 3764 10396
TIME...MOT...LOC 2133Z 335DEG 13KT 3777 10378

$$
000 
WWUS55 KPUB 252147
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT MON MAY 25 2009

COC089-252158-
/O.CAN.KPUB.SV.W.0008.000000T0000Z-090525T2200Z/
OTERO CO-
347 PM MDT MON MAY 25 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL OTERO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3784 10392 3790 10373 3765 10349 3764 10396
TIME...MOT...LOC 2148Z 335DEG 13KT 3772 10375

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:34 PM MDT, 26 minutes earlier.

Area forecast discussion, May 25, 2:34 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT MON MAY 25 2009

.SHORT TERM...
(TONIGHT AND TUESDAY)

PRECIPITABLE WATER (PW) VALUES ARE RANGING FROM ABOUT 130 TO 200
PERCENT OF NORMAL FOR TONIGHT OVER THE SE PLAINS AND MTS...WHILE
SLIGHTLY DRIER AIR IS FORECAST TO MOVE INTO WRN AREAS TONIGHT WITH
PW VALUES OF AROUND 90 PERCENT OF NORMAL. ON TUE PW VALUES ARE
EXPECTED TO BE ABOUT 100-150 PERCENT OF NORMAL ACRS THE FORECAST
AREA.  THE FRONT HAS MOVED INTO THE SE PLAINS WITH TSTMS FIRING
ALONG THE BOUNDARY IN SOME AREAS. IN THE WAKE OF THE FRONT...PCPN
CHANCES OVR THE SE PLAINS AND MTS WL BE RELATIVELY HIGH THIS
EVENING.  SLOW MOVEMENT OF THE STORMS ALONG WITH THE HIGH WATER
VALUES WL AGAIN MEAN A THREAT OF HEAVY RAIN AND FLASH FLOODING THIS
EVENING.  BY LATE NIGHT THE WRN PORTIONS OF THE FORECAST AREA WL SEE
PCPN DECREASE OR END.  A SECONDARY FRONT WL MOVE THRU THE SE PLAINS
TONIGHT AND THERE WL CONTINUE TO BE A CHC FOR PCPN THRU THE NIGHT
AND TUE MORNING...ALTHOUGH NOT AS GREAT AS DURING THE EVENING HOURS.
THE DIV Q AND PV SHOWING SOME WEAK UPR LIFT ACRS MUCH OF THE AREA
TONIGHT AND TUE...ALTHOUGH BY TUE AFTERNOON THE UPR TROF AXIS WL BE
E OF THE AREA WITH SUBSIDENCE ON THE PLAINS. IT LOOKS FAIRLY STABLE
ON THE PLAINS TUE AFTERNOON WITH LAPSE RATES OF AROUND 6 C/KM AND
LITTLE CAPE. SOME MAY NOT SEE MUCH ACTIVITY ON THE PLAINS...BUT
SHOULD SEE SOME OVR AND NR THE SE MTS.  THE REST OF THE MTS AND HIGH
VALLEYS WL SEE SCT SHOWERS AND STORMS DEVELOP TUE AFTERNOON. TEMPS
ON THE SE PLAINS TUE WL BE COOLER THAN TODAY. /28

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

AFTER A RATHER COOL NIGHT TUE...TEMPS SHOULD REBOUND ON WED AS
THE UPPER RIDGE REBUILDS OVR THE WESTERN U.S. WILL STILL SEE SOME
DECENT MID LEVEL MOISTURE HANGING OVR THE SRN ROCKIES...BUT THE
HIGH PRECIP H2O THAT WE HAVE HAD FOR THE PAST FEW DAYS WILL NOT BE
AS EVIDENT. WILL SEE MOST OF THE CONVECTION OVR THE WRN PORTION OF
THE STATE...ALTHO AN ISOLD STORM OVR THE ERN PLAINS WILL STILL BE
POSSIBLE ESP ON WED. THU COULD BE LARGELY DRY E OF THE MTS AS DEWPTS
FALL BACK TO THE 30S OVR THE PLAINS. THIS RELATIVELY WARM AND DRY
PERIOD SHOULD PERSIST THRU THE FIRST PART OF THE WEEKEND. LITTLE
CHANGE IN THE GOING FORECAST...SO HAVE MADE ONLY MINOR CHANGES TO
THE GRIDS.

LAST COUPLE OF GFS RUNS HAVE HINTED AT A LITTLE BETTER MID TO UPPER
LEVEL FLOW RETURNING TO THE NRN PLAINS BY EARLY NEXT WEEK...WHICH
WOULD PERMIT THE POSSIBILITY OF STRONGER CONVECTIVE ACTIVITY ALONG
THE SRN FRONT RANGE. WILL HAVE TO WATCH FOR THIS TREND TO CONTINUE
OVR THE NEXT COUPLE DAYS. FOR NOW...HAVE MAINTAINED A FORECAST OF
NEAR NORMAL TEMPS AND AT OR SLIGHTLY ABOVE CLIMATOLOGIC POPS THRU
THIS PERIOD. ROSE

&&

.AVIATION...GENERALLY VFR CONDITIONS ARE EXPECTED AT THE THREE TAF
SITES...HOWEVER STRONGER THUNDERSTORMS THIS EVENING COULD REDUCE
VSBYS AND CIGS INTO THE MVFR CATEGORY AND POSSIBLY BRIEFLY INTO THE
IFR CATEGORY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/44
Hazardous weather outlook, May 25, 10:38 AM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1038 AM MDT MON MAY 25 2009

COZ058>089-093>099-261645-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1038 AM MDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN...WIND GUSTS
TO AROUND 40 MPH AND LIGHTNING. SOME OF THE STRONGER STORMS MAY
PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...AND LOCALIZED FLOODING.
ONE OR TWO STORMS COULD BECOME SEVERE...WITH HAIL AROUND 1 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO ON TUESDAY. THUNDERSTORMS WILL BE MOST NUMEROUS
OVER AND NEAR THE MOUNTAINS. LOCALLY HEAVY RAINFALL AND DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS WITH
THUNDERSTORMS...WITH THE POTENTIAL TO PRODUCE LOCALIZED FLASH
FLOODING. HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS UP TO
40 MPH WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING FOR WEDNESDAY THROUGH SUNDAY...WITH THUNDERSTORMS
REMAINING MOST NUMEROUS OVER THE MOUNTAINS. LOCALLY HEAVY
RAINFALL...WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING
WILL BE THE PRIMARY THREATS WITH THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHEAST
AND SOUTH CENTRAL COLORADO.

28/28

In the hours before

Special weather statement, May 25, 1:19 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
119 PM MDT MON MAY 25 2009

COZ086-089-093-251945-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
119 PM MDT MON MAY 25 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 20 MILES NORTH OF OLNEY
SPRINGS...TO 7 MILES WEST OF FOWLER. THIS LINE OF STORMS WAS MOVING
SOUTHEAST AROUND 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLNEY SPRINGS.
  FOWLER.
  CROWLEY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 25, 2:04 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT MON MAY 25 2009

COZ089-093-252045-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
204 PM MDT MON MAY 25 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM 13 MILES NORTH OF ORDWAY...TO 7
MILES NORTHWEST OF ORDWAY.  ANOTHER AREA OF STRONG THUNDERSTORMS
EXTENDED FROM 5 NORTHWEST OF OLNEY SPRINGS...TO FOWLER...TO 7 MILES
SOUTH OF FOWLER.  THESE STORMS WERE MOVING SOUTHEAST AROUND 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ORDWAY.
  FOWLER.
  OLNEY SPRINGS.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS IN ADDITION
TO HEAVY RAIN.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:29 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero29 min
May 25, 4:56 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas94 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.